Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 9, 2017, 6:53 AM EDT for Spalding County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2017, 6:53 AM EDT (10:53 UTC)
- Expired
- Oct 9, 2017, 7:45 AM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
County Spalding County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
545
WWUS82 KFFC 091053
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EDT MON OCT 9 2017
GAZ054-056-057-091145-
Fayette GA-Spalding GA-Henry GA-
653 AM EDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...SPALDING
AND SOUTHERN HENRY COUNTIES UNTIL 745 AM EDT...
At 652 AM EDT...showers and thunderstorms with very heavy rainfall
were located over western Spalding county centered near Zetella.
Another area was located near Sunny Side or 7 miles south of
McDonough. Both areas were moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Griffin, McDonough, Hampton, Locust Grove, Brooks, Sunny Side, East
Griffin, Highland Mills, Blacksville, Towalaga, Ola, Experiment,
Walker Mill, Birdie, Vaughn, Luella and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3325 8449 3334 8437 3350 8403 3349 8403
3349 8397 3345 8392 3340 8398 3339 8397
3336 8401 3336 8403 3334 8403 3331 8406
3332 8407 3330 8407 3330 8410 3329 8410
3321 8440 3321 8445 3319 8450
TIME...MOT...LOC 1052Z 237DEG 12KT 3333 8416
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 4:27 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 9, 4:27 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 427 AM EDT Mon Oct 9 2017 .SHORT TERM /Today through Tuesday/... Nate has moved north of the forecast area...however a tropical air mass will linger over north and central GA through the short term. Dew points are expected to remain in the 70s producing very humid conditions. Models continue to show an axis of deeper moisture mainly across central GA...possibly associated with a weak short wave passing over the state this afternoon. This wave is briefly seen at 925mb and 850mb during the afternoon. So likely pops have been continued for much of the area this afternoon. Highest pops have been shifted north overnight and Tuesday...with chance or slight chance elsewhere. Have included thunder throughout even though the convection should be mostly diurnal. Temperatures should remain above normal trough Tuesday. 41 && .LONG TERM /Tuesday Night through Sunday/... Lingering moist/marginally unstable regime persists into the first part of the long term aided by a weak impulse lifting north of the region, so have continued to advertise chance pops area-wide Wednesday. The mid-level ridge amplifies Thursday allowing for the moisture axis to shift east and south, where slight to low end chance pops should be more confined. Despite the ridge, some low level Atlantic moisture is progged to advect in across the CWA from the east by Friday into Saturday. This may end up just resulting in some isolated showers, though will still include thunder mention given fcst SBCAPE generally 500-1000 J/kg. Otherwise the next main influencing feature looks to be the approach of a rather elongated front from the TN Valley late Sunday into early next week, which the GFS and Euro have good consensus on timing but differences in amount of moisture in attendance. Temps look to stay above climo norms throughout the week with many locations staying in the low 80s north to mid 80s south. Baker && .AVIATION... 06Z Update... Ceilings trending toward IFR for the remainder of the night with with IFR-VFR vsbys in showers and/or fog. Conditions improving to VFR during the day today with potential for showers to continue and the possibility for late afternoon thunderstorms. Surface winds mostly light southwest...then varying around south less than 10 kts today. //ATL Confidence...06Z Update... Medium confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 80 72 85 69 / 70 70 50 30 Atlanta 80 74 84 71 / 70 70 50 20 Blairsville 79 69 80 65 / 50 70 70 40 Cartersville 81 72 84 69 / 50 70 60 30 Columbus 83 74 87 71 / 70 70 50 20 Gainesville 79 72 82 70 / 60 70 60 30 Macon 84 74 87 70 / 60 60 50 20 Rome 83 72 84 69 / 40 70 70 30 Peachtree City 80 71 85 68 / 70 70 50 20 Vidalia 87 75 86 73 / 30 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Baker AVIATION...41
Hazardous weather outlook, Oct 9, 5:05 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 505 AM EDT Mon Oct 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 505 AM EDT Mon Oct 9 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorm development should continue today as a moist and marginally unstable environment remains in the wake of Nate. Locally heavy rainfall and occasional lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms are possible each day, though the greatest chances for scattered development will be Tuesday and Wednesday. While no severe storms are expected, some strong storms cannot be ruled out with gusty winds, brief heavy rain, and cloud to ground lightning as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 9, 6:05 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
605 AM EDT MON OCT 9 2017
GAZ066-078-091045-
Harris GA-Troup GA-
605 AM EDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND SOUTHERN
TROUP COUNTIES UNTIL 645 AM EDT...
At 604 AM EDT...showers and thunderstorms with very heavy rain were
located over southwest Troup county near West Point, or near
Lanett...moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Lagrange, West Point, Cannonville, Louise, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3297 8520 3312 8490 3288 8495 3284 8514
3283 8516 3284 8515 3285 8516 3285 8517
TIME...MOT...LOC 1004Z 232DEG 13KT 3289 8514Special weather statement, Oct 9, 6:06 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EDT MON OCT 9 2017
GAZ056-091045-
Spalding GA-
606 AM EDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SPALDING COUNTY UNTIL 645 AM
EDT...
At 605 AM EDT...showers and thunderstorms with very heavy rainfall
were located over western Spalding county near Highland Mills and
near Griffin...moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Griffin, Sunny Side, East Griffin, Highland Mills, Towalaga,
Experiment, Walker Mill, Zetella and Vaughn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3335 8430 3335 8425 3334 8425 3334 8415
3331 8415 3331 8414 3330 8413 3330 8410
3320 8439 3321 8439 3321 8440 3328 8442
TIME...MOT...LOC 1005Z 232DEG 13KT 3327 8432Special weather statement, Oct 9, 6:50 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 AM EDT MON OCT 9 2017
GAZ053-066-067-078-091130-
Harris GA-Coweta GA-Troup GA-Meriwether GA-
650 AM EDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...SOUTHERN
COWETA...TROUP AND NORTHERN MERIWETHER COUNTIES UNTIL 730 AM EDT...
At 648 AM EDT...showers and thunderstorms with very heavy rainfall
were located near LaGrange. Another area of was centered near
Grantville. Both areas were moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Lagrange, West Point, Senoia, Hogansville, Grantville, Luthersville,
Moreland, Turin, Haralson, Lone Oak, Corinth, Mountville,
Cannonville, Louise, Odessadale, Stovall, Harrisonville, Hillcrest,
Big Springs and Wares Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3321 8498 3323 8494 3325 8494 3335 8459
3331 8452 3327 8450 3320 8450 3306 8478
3290 8488 3280 8516 3283 8517 3285 8515
3286 8518 3299 8520
TIME...MOT...LOC 1048Z 232DEG 12KT 3296 8507Special weather statement, Oct 9, 6:53 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 AM EDT MON OCT 9 2017
GAZ054-056-057-091145-
Fayette GA-Spalding GA-Henry GA-
653 AM EDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...SPALDING
AND SOUTHERN HENRY COUNTIES UNTIL 745 AM EDT...
At 652 AM EDT...showers and thunderstorms with very heavy rainfall
were located over western Spalding county centered near Zetella.
Another area was located near Sunny Side or 7 miles south of
McDonough. Both areas were moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Griffin, McDonough, Hampton, Locust Grove, Brooks, Sunny Side, East
Griffin, Highland Mills, Blacksville, Towalaga, Ola, Experiment,
Walker Mill, Birdie, Vaughn, Luella and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3325 8449 3334 8437 3350 8403 3349 8403
3349 8397 3345 8392 3340 8398 3339 8397
3336 8401 3336 8403 3334 8403 3331 8406
3332 8407 3330 8407 3330 8410 3329 8410
3321 8440 3321 8445 3319 8450
TIME...MOT...LOC 1052Z 237DEG 12KT 3333 8416The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:05 AM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Oct 9, 6:06 AM EDT | Special Weather Statement | FFC | Spalding | 39 min |
| Oct 9, 6:50 AM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Oct 9, 7:35 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 40 min |
| Oct 9, 8:18 AM EDT | Flash Flood Warning | FFC | Troup | 6 hr |
| Oct 9, 8:25 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 65 min |
| Oct 9, 9:19 AM EDT | Special Weather Statement | FFC | Lamar, Monroe | 26 min |
| Oct 9, 9:24 AM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Oct 9, 9:40 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 35 min |
| Oct 9, 10:11 AM EDT | Special Weather Statement | FFC | Butts, Henry, Lamar, Pike, Spalding | 49 min |
| Oct 9, 11:00 AM EDT | Special Weather Statement | FFC | Lamar, Monroe | 45 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.